Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have blood clot in lung after total knee replacement. On Warfarin. Have nose bleeds. Suggest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am on Warfarin-4mg perday -blood clott in my lung after Total Knee replacement -Oct/11- for the last 4
days I have 3-4nosebleeds a day-had one this morning-early- I blew my nose very gently and a fairly large
clot came out- and it is now 14 hrs since the last nosebleed- was this clot maybe causin the nosebleeds?
Posted Fri, 19 Jul 2013 in Blood Disorders
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.

Nose bleeds are very common occurrence and can occur due to various causes like nose picking, nasal allergy, use of smoking, cocaine and alcohol etc.
But there are all the chances for bleeding to occur, if you are on anti-coagulant therapy like warfarin.
This occurs due to increase in international normalised ratio (INR) .
Nasal bleeding can also occur if a person is taking aspirin, CLOPIDEGROL, high dose of VIT E or high amount of garlic or even natural products like ginkgo biloba.

Since it is already 14 hours from your last bleed, it looks to be from nasal trauma only.
However, if bleeding recurs, then you should go to ER and get INR checked.
If high,then anti coagulant therapy has to be stopped and VIT K given.
However don't take VIT K of your own.

I hope it helps however you may revert to me for any further query.
best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor